MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 ANC TEST KIT

BIOMERIEUX INC. VITEK® 2 ANC TEST KIT
Catalog Number 21347
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) notified biomérieux of misidentification results when testing the clostridium sporogenes atcc® 11437¿ strain with vitek® 2 anc id test kit (reference 21347).The customer reported testing the isolate three (3) times with the following methods and results: 1- using tsa media and after 24 hours of incubation in anaerobic atmosphere , the customer obtained an identification of slashline (mixed) clostridium group.2- using cba media and after 24 hours of incubation, still in in anaerobic atmosphere, the customer obtained the same result as slashline clostridium group.3- using cba media (that is a recommended media for vitek® 2) and after 48 hours of incubation, the customer obtained a low discrimination for clostridium group.The customer reported using an isolated organism from the media where he observed single colonies.This same atcc strain has been identified with the maldi system as c.Sporogenes species.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.To be noted, as specified in the instructions for use (ref.043907-02), the impacted atcc 11437 c.Sporogenes strain is not recommended for anc cards.Also the instructions for use (ifu) state the following "certain species may belong to a slashline (mixed) taxa identification.This occurs when the biopattern is the same for the taxa listed.Supplemental tests may be used to separate slashline taxa." however, vitek 2 provided low discrimination results that did not include clostridium sporogenes.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This investigation was initiated due to a customer report of low discrimination results with qc strain clostridium sporogenes atcc 11437 with the vitek® 2 anc test kit, v7.01 software.This is not a biomérieux recommended strain for anc quality control.There was no return of the customer strain for investigation; therefore, only the internal reference strain was tested (api# 0801026).On vitek 2 (v7.01) anc cards, one card of customer lot (cl : 2440399203) and one card of random lot (rl : 2440470403) were tested from cos subculture with anaerobic environment.These tests gave an excellent identification to clostridium sporogenes (99%) on both lots tested.Conclusion: the expected identification to clostridium sporogenes was obtained with the internal reference strain (no return of the customer strain).The customer result is not reproduced in-house.

Brand Name
VITEK® 2 ANC TEST KIT
Common Device Name
VITEK® 2 ANC TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7519878
Report Number1950204-2018-00193
Device Sequence Number1385227
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2018
Device Catalogue Number21347
Device Lot Number2440399203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1